MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. ALERE ISCREEN 9 PANEL TEST (DOA-194); ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES

ALERE SAN DIEGO, INC. ALERE ISCREEN 9 PANEL TEST (DOA-194); ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Model Number DOA-194
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation pending.
 
Event or Problem Description
The customer reported receiving one false positive thc result and one false positive coc result on one patient using the alere iscreen 9 panel test.Confirmatory testing was conducted and produced negative results for both drugs.Although requested, no additional information was provided.
 
Additional Manufacturer Narrative
The customer's observation was not replicated in-house with retention products.Retention devices were tested with in-house drug free donor urine and all devices showed expected negative results for all analytes including coc and thc at read time.No false positive results were observed during in-house testing.Manufacturing batch record review did not uncover any abnormalities.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Additional Manufacturer Narrative
An investigation was performed on retention and returned products for the reported lot number.Retention and returned devices were tested with in-house drug free donor urine and all devices showed expected negative results for all analytes including coc and thc at read time.No false positive results were observed during in-house testing.Manufacturing batch record review did not uncover any abnormalities.This product provides only a qualitative preliminary analytical result.A secondary analytical method must be used to obtain a confirmed result.Gas chromatography/mass spectrometry (gc/ms) is the preferred confirmatory method.There is a possibility that technical or procedural errors, as well as other interfering substances in the urine specimen may cause erroneous results.A positive result might be obtained from certain foods or food supplements.Based on the information available, there is no indication of a product deficiency and no corrective action is required.

Brand Name
ALERE ISCREEN 9 PANEL TEST (DOA-194)
Common Device Name
ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key6989010
Report Number2027969-2017-00159
Device Sequence Number1677082
Product Code DIO
UDI-Device Identifier10858945006529
UDI-Public(01)10858945006529(17)190131(10)DOA7020215
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K061718
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2019
Device Model NumberDOA-194
Device Lot NumberDOA7020215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/04/2017
Supplement Date Received by Manufacturer12/07/2017
08/02/2018
Initial Report FDA Received Date10/30/2017
Supplement Report FDA Received Date12/12/2017
08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1